Some measures for asymmetry of distributions

Boshnakov, Georgi N. (2007) Some measures for asymmetry of distributions. Statistics and Probability Letters, 77 (11). pp. 1111-1116. ISSN 0167-7152

[thumbnail of Some_Measures.pdf] PDF

Download (142kB)


We propose several measures, functional and scalar, for asymmetry of distributions by comparing the behavior of probability densities to the right and left of the mode(s) and show how to generate classes of equivalent distributions from a given distribution, allowing for varying asymmetry but retaining some information theoretic properties of the original distribution, such as the entropy.

Item Type: Article
Uncontrolled Keywords: Asymmetry; Asymmetry curve; Asymmetry index; Confidence characteristic
Subjects: MSC 2010, the AMS's Mathematics Subject Classification > 62 Statistics
Depositing User: Ms Lucy van Russelt
Date Deposited: 19 Nov 2007
Last Modified: 20 Oct 2017 14:12

Actions (login required)

View Item View Item